Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 92, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Dec 6, 2011, 3:49 AM EST for Adams County, Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 3:49 AM EST (08:49 UTC)
- Expired
- Dec 6, 2011, 10:42 AM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.37 ft at Dec 6, 2011, 7:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
982 WGUS41 KILN 060849 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 349 AM EST TUE DEC 6 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC001-062044- /O.NEW.KILN.FL.W.0092.111206T0849Z-111206T2044Z/ /WUNO1.1.ER.111206T0822Z.111206T1200Z.111206T1444Z.NO/ 349 AM EST TUE DEC 6 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL THIS AFTERNOON. * AT 3 AM THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY LATE MORNING. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES NEAR ROUTES 32 AND 41. $$
1 follow-up statement
545 WGUS81 KILN 061542 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1042 AM EST TUE DEC 6 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE BIG DARBY CREEK AT DARBYVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON OHC129-062342- /O.EXT.KILN.FL.W.0090.000000T0000Z-111209T0000Z/ /CRCO1.1.ER.111206T0948Z.111207T0600Z.111208T1800Z.NO/ 1042 AM EST TUE DEC 6 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL THURSDAY EVENING. * AT 9 AM THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * AT STAGES NEAR 18.5 FEET, FLOODING BEGINS NEAR THE OLD SHADY ACRES MOBILE HOME PARK NEAR BIG DARBY CREEK. FLOODING ALSO AFFECTS LOW LYING AREAS NEAR LITTLE WALNUT AND CANAL AND ISLAND ROADS. $$ OHC131-145-062341- /O.CON.KILN.FL.W.0093.000000T0000Z-111210T0800Z/ /PKTO1.2.ER.111206T1511Z.111207T1800Z.111210T0200Z.NO/ 1042 AM EST TUE DEC 6 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL LATE FRIDAY NIGHT. * AT 10 AM THE STAGE WAS 17.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 25 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY NIGHT. * AT STAGES NEAR 25 FEET, FLOODING OF SEVERAL LOW LYING ROADS OCCURS...AND BACKWATER FLOODING POSES SERIOUS PROBLEMS IN PIKE AND SCIOTO COUNTIES. $$ OHC049-097-129-062341- /O.EXT.KILN.FL.W.0091.000000T0000Z-111207T2100Z/ /DBVO1.1.ER.111206T1048Z.111207T0000Z.111207T1500Z.NO/ 1042 AM EST TUE DEC 6 2011 THE FLOOD WARNING CONTINUES FOR THE BIG DARBY CREEK AT DARBYVILLE * UNTIL WEDNESDAY AFTERNOON. * AT 10 AM THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING. * AT STAGES NEAR 10 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES. $$ OHC001-061612- /O.CAN.KILN.FL.W.0092.000000T0000Z-111206T2044Z/ /WUNO1.1.ER.111206T0912Z.111206T1215Z.111206T1334Z.NO/ 1042 AM EST TUE DEC 6 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * AT 10 AM THE STAGE WAS 13.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO 6.7 FEET BY TOMORROW MORNING. * AT STAGES NEAR 15 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN ADAMS COUNTY NEAR OHIO BRUSH CREEK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 6, 1:02 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 6, 1:02 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 102 AM EST TUE DEC 6 2011 .SYNOPSIS... A COLD FRONT WITH A WAVE OF LOW PRESSURE WILL CONTINUE TO BRING RAIN TONIGHT. THE BULK OF THE RAIN WILL MOVE EAST BY TUESDAY MORNING WITH THE DEPARTING STORM SYSTEM...LEAVING CLOUDY SKIES AND A CHANCE OF LIGHT PRECIPITATION FOR TUESDAY. HIGH PRESSURE SHOULD KEEP THE WEATHER DRY ON WEDNESDAY AS THE NEXT LOW STAYS SOUTH OF THE AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... STEADY RAIN HAS ENDED FOR THE MOST PART THIS EVENING. AREAS ALONG AND SOUTHEAST OF THE I-71 CORRIDOR WILL STILL GET LIGHT RAIN FOR THE NEXT FEW HOURS...AND A NARROW BAND OF SNOW HAS AFFECTED MERCER COUNTY AND LOCALES NORTHWEST OF GRAND LAKE ST MARYS. ANY ACCUMULATION HERE WILL BE A QUARTER INCH OR LESS. HAVE REMOVED THE FLOOD WATCH A LITTLE EARLY WITH THE 1230 AM UPDATE INSTEAD OF LETTING IT EXPIRE AT 1 AM. TEMPERATURES HAVE BEEN DROPPED A DEGREE OR TWO ACROSS THE BOARD AND I REALLY TRIED TO CUT THE POTENTIAL FOR PRECIPITATION TO NIL WHERE POSSIBLE. PREV DISCUSSION IS STILL VALID AND IN NEXT PARAGRAPH. RAIN CONTINUES AS WAVES OF LOW PRESSURE FROM TENNESSEE TO EASTERN OHIO RIDE UP A FRONTAL BOUNDARY. THE SLOW MOVING FRONT WHICH IS NEARLY PARALLEL TO THE UPPER FLOW HAS A PLUME OF MOISTURE CONTAINING OVER 200 PERCENT NORMAL PRECIPITABLE WATER. RAINFALL OF 2 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES WILL CONTINUE TO CAUSE FLOODING. SYSTEM IS SLOWER THAN SUGGESTED ON EARLIER MODEL RUNS SO KEPT CATEGORICAL POPS INTO TONIGHT. A TRAILING EDGE TO THE STEADY RAIN IS EVIDENT ON RADAR AND OBS AND THIS BACK EDGE IS ENTERING WESTERN COUNTIES LATE THIS EVENING BEFORE CROSSING THE AREA LATER TONIGHT. EXPECT PRECIPITATION TO END BEFORE MOST OF COLDER AIR ARRIVES BUT SNOW IS MIXING IN NORTH OF DAYTON SO ADDED SNOW TO THE FORECAST THERE. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... FRONT WILL BE EAST ON TUESDAY WITH HIGH PRESSURE ENTERING THE MISSISSIPPI VALLEY...THOUGH SEVERAL RIVER POINTS WILL BE IN FLOOD DUE TO THE RAIN EVENT. WITH MODELS SHOWING A LINGERING LAYER OF LOW LEVEL MOISTURE IN A NORTHERLY FLOW...LOOK FOR CLOUDY SKIES AND A LOW CHANCE OF LIGHT RAIN. FURTHER DRYING OF THE AIRMASS WILL OCCUR ON WEDNESDAY AS THE HIGH PUSHES IN FROM THE WEST. HOWEVER...CLOUDS WILL PERSIST...ASSOCIATED WITH A LOW TO THE SOUTH AND WITH RESIDUAL LOW LEVEL MOISTURE. HIGH TEMPERATURES WILL BE IN THE LOW TO MID 40S ON TUESDAY COOLING TO AROUND 40 ON WEDNESDAY. && .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL PATTERN TO UNDERGO A TRANSITION WITH NORTHERN STREAM BECOMING DOMINATE AS UPPER LEVEL TROF DIGS INTO THE GREAT LAKES NEXT WEEKEND. INITIALLY IN THE LONG TERM PERIOD THE UPPER LEVEL FLOW IS WESTERLY WITH SURFACE HIGH PRESSURE PROVIDING DRY WEATHER AND NEAR SEASONABLE TEMPERATURES ON THURSDAY. SURFACE COLD FRONT TO DROP SE THRU THE OHIO VALLEY ON FRIDAY. WL CONTINUE CHANCE POPS FOR SNOW SHOWERS FRIDAY AFTN INTO SATURDAY AS COLDER AIR ADVECTS INTO THE REGION. ARCTIC AIRMASS TO SETTLE INTO THE GREAT LAKES NEXT WEEKEND. ECMWF IS SHARPER WITH THIS UPPER LEVEL TROF AND OFFERS A COLDER SOLN. WL TREND THE FORECAST TOWARD THIS MORE CONSISTENT ECMWF SOLN. ILNS FA LOOKS TO GET MORE OF A GLANCING BLOW OF COLD AIR WITH WAA BEGINNING AT THE END OF THE WEEKEND OFFERING A MODERATION TO TEMPERATURES BACK TO NORMAL VALUES BY NEXT MONDAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... SFC LOW AND FRONT HAVE PULLED INTO INTO WEST VIRGINIA. THE BACK EDGE OF THE RAIN IS NOW RUNNING NEAR I-71. DRYING IS TRYING TO WORK IN FROM THE SW...BUT IT WILL TAKE A COUPLE OF HOURS FOR THE PCPN TO END AT ILN/CMH/LCK. MODELS KEEP H9 SATURATED THROUGH THE PERIOD. LATEST OBS HAVE SEEN CIGS COME UP A LITTLE WITH SEVERAL LOCATIONS NOW AT MVFR...BUT THEY SHOULD DROP BACK DOWN TO IFR AS THE NIGHT PROGRESSES. IFR CIGS ARE LIKELY TO CONTINUE INTO MUCH OF TUESDAY. DEFORMATION ZONE TRIES TO DEVELOP ACROSS THE REGION AFT 00Z. COULD SEE SOME FLURRIES AFFECTING THE TAFS...BUT CHC IS LOW ENUF NOT TO MENTION THEM RIGHT NOW. OUTLOOK...MVFR/IFR CIGS MAY LINGER INTO EARLY WEDNESDAY MORNING. MVFR CIGS ARE POSSIBLE AGAIN ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...FRANKS SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...SITES
Hazardous weather outlook, Dec 6, 12:32 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1232 AM EST TUE DEC 6 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070545- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1232 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAINFALL FROM THE PAST DAY AND A HALF HAS ENDED FOR THE MOST PART. THIS WATER IS BEING ROUTED FROM CREEKS...STREAMS...AND LOW LYING AREAS TO THE RIVER NETWORK. HIGH WATER MAY STILL BE A FACTOR FOR MUCH OF THE AREA. PLEASE REFERENCE RIVER FLOOD WARNINGS AND COUNTY FLOOD WARNINGS ISSUED BY THE WILMINGTON FORECAST OFFICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DUE TO THE RECENT PROLONGED RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO EXCEED FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 6, 12:31 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 AM EST TUE DEC 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLOOD BELLEFONTAINE 40.36N 83.76W
12/05/2011 LOGAN OH LAW ENFORCEMENT
HIGH WATER ACROSS MANY ROADS COUNTY-WIDE
0833 PM FLOOD URBANA 40.11N 83.75W
12/05/2011 CHAMPAIGN OH FIRE DEPT/RESCUE
WATER CROSSING ROADS MANY LOCATIONS
0833 PM FLOOD SPRINGFIELD 39.93N 83.80W
12/05/2011 CLARK OH LAW ENFORCEMENT
HIGH WATER OVER MANY ROADS...ESPECIALLY OVER W AND SE
PARTS OF THE COUNTY.
0833 PM FLOOD LEBANON 39.43N 84.21W
12/05/2011 WARREN OH FIRE DEPT/RESCUE
SEVERAL ROADS CLOSED ACROSS THE COUNTY DUE TO HIGH WATER
0833 PM FLOOD MILFORD 39.17N 84.28W
12/05/2011 CLERMONT OH LAW ENFORCEMENT
HIGH WATER REPORTED COUNTYWIDE WITH SOME ROADS CLOSED.
0833 PM FLOOD GEORGETOWN 38.87N 83.90W
12/05/2011 BROWN OH LAW ENFORCEMENT
HIGH WATER COUNTYWIDE. SEVERAL CALLS RECEIVED REGARDING
HIGH WATER ON COUNTY ROADS.
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:20 PM EST | River Flood Warning | ILN | Pickaway | 4 days |
| Dec 5, 9:20 PM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 56 hr |
| Dec 6, 6:22 AM EST | River Flood Warning | ILN | Pike, Scioto | 4 days |
| Dec 6, 5:22 PM EST | Freezing Rain Advisory | ILN | Auglaize, Champaign, Clark, Darke, Greene, Hardin and 6 more | 10 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.